Effexor Tapering Off and Side Effects
I am tapering off Effexor after being on it for over a decade. I've noticed my stomach gets queasy & I have digestion issues. Has anybody else had this problem?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Connect

Yes, it's a horrible drug when it comes to getting off of it. It's been about four years for me as well. I'm a lot better, however I still have side effects. I take amino acids and am careful about my diet. Funny thing, I was taking it for pain and started using it in my fifties. I thought I'd reach a place of maturity and acceptance. What I didn't realize was that the drug had a calming effect on me...to the point, I wasn't really processing life.
-
Like -
Helpful -
Hug
1 ReactionI had similar experiences. I was taking it during a period when every member of my birth family save myself died in pretty short order, all of the deaths expected. I just bulldozed through all of it, thinking I was doing great. Nope. I was stuffing all of it down the hole and putting a cork on it. When I got off the drug, I went through several months of emotional surges, which aren't uncommon it seems from what I've read on forums. But it helped me finally begin feeling and confronting and processing the accumulated grief. On the other hand, I had periods of absolute joy on a level I hadn't experienced during the years I was on it. I finally felt the wholeness of life again.
Just one of the many many things that drug did to me while I was taking it, and just one reason why I hate it so much.
Has anyone tapered slowly off Paxil and added Prozac successfully?
I’m in the beginning process. I’d appreciate any comments.
Mary Jean Dennis
After each reduction in dosage, be sure to stay at that new level until you have reached a point where you feel good for a period of time before taking the next step. You must give your body/brain time to adjust, to become stable at the lower dose before proceeding.
In past years, I weaned myself off this drug twice, a couple of months passed, and I was suddenly overwhelmed by extreme withdrawal symptoms. I don't want that to happen again. Horowitz points out that persons who have tried and failed already may have a tougher time tapering the next time around. That's why I'm taking it slowly--to ensure success this time.
Hugs & best wishes.
Thank you.
I never get to feel good, never move to being ready for the next step in a taper whether with efexor or liquid venlafaxine. That bodes ill then...
I'm told I'm very sensitive to medications. I get a bad time with side effects. There must be others who suffer like this?
Again, why are so many patients not informed at the outset about how hard this drug can be to stop taking? I wasn't.
What have others experienced?
Hi intendtorecover,
Like you, I still get side effects, 2 years after a 3 year very slow titration off of Venlafaxine XR 75mg. What side effects do you still get? You say you are alot better, how long did it take for you to get to that stage (after stopping) & are your side effects (slowly) getting less frequent? Thanks if you can provide any detail as I am seeking evidence from others as to how side effects reduce over time, after titration off. Many thanks .
I have never had a problem lowering or replacing Venlafaxine for another antidepressant. My only complaint with 150 mg is I can't feel anything sexual. There are natural medicines like CBD oils that should be able to aid you in lowering the side effects of going off this medicine. CBD + CBG oil is available by many companies.
I quit cold turkey and have been off of it for a year-and-a-half now. For me the withdrawal symptoms took about six weeks to fully go away. From what I've read, some people spend years tapering off, and every reduction brings the side effects raging back. So I feel pretty fortunate. But it seems from various forums that it's not uncommon for people to be handed a prescription but not be told that for some, withdrawing from the drug could be a terrible experience. To my mind, this should not be happening.
I quit because it was making me suicidal, which is a rare but documented thing with some patients taking it. It's why it carries a black box warning. But again, no warning from the doctor to be alert to that. I discovered it on my own pouring through NIH and BMJ articles looking to see if there might be a connection. I found two papers that had concluded that there is. Both described what had been going on with me so accurately that they could have been biographies of my recent life. I had to tell my doctor what was going on. Within weeks of quitting, all the nastiness in my head cleared out.
I didn't have sex drive issues, but I was warned about that one. Weird to me that they'd tell me that but none of the rest.
-
Like -
Helpful -
Hug
2 Reactions